Alert archive / Arizona / Blowing Dust Advisories in 2021
Blowing Dust Advisory 2, NWS Tucson, AZ
NWS Tucson, AZ issued this blowing dust advisory at Apr 21, 2021, 10:21 AM MST for Pima County, Pinal County, Arizona. It took effect at Apr 21, 2021, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2021, 10:21 AM MST (17:21 UTC)
- In effect from
- Apr 21, 2021, 11:00 AM MST
- Expired
- Apr 21, 2021, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 5.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3916 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968 WWUS75 KTWC 211721 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1021 AM MST Wed Apr 21 2021 AZZ501-502-505-220300- /O.NEW.KTWC.DU.Y.0002.210421T1800Z-210422T0300Z/ Western Pima County-Tohono O'odham Nation- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, and Picacho Peak State Park 1021 AM MST Wed Apr 21 2021 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust expected. * WHERE...Western Pima County, Tohono O'odham Nation and South Central Pinal County. This includes portions of I-10 from Marana to the north. * WHEN...Until 8 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
275 WWUS75 KTWC 212120 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 220 PM MST Wed Apr 21 2021 AZZ501-502-505-220300- /O.CON.KTWC.DU.Y.0002.000000T0000Z-210422T0300Z/ Western Pima County-Tohono O'odham Nation- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, and Picacho Peak State Park 220 PM MST Wed Apr 21 2021 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust expected. * WHERE...Western Pima County, Tohono O'odham Nation and South Central Pinal County. This includes portions of I-10 from Marana to the north. * WHEN...Until 8 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
948 WWUS75 KTWC 220250 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 750 PM MST Wed Apr 21 2021 AZZ501-502-505-220400- /O.EXP.KTWC.DU.Y.0002.000000T0000Z-210422T0300Z/ Western Pima County-Tohono O'odham Nation- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, and Picacho Peak State Park 750 PM MST Wed Apr 21 2021 ...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds continued to diminish in speed this evening with the concern for blowing dust ending. Thus, the advisory with expire at 8 pm MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Apr 21, 3:01 AM MST, 7 hours 20 minutes earlier.
Area forecast discussion, Apr 21, 3:01 AM MST, 7 hours 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Tucson AZ 301 AM MST Wed Apr 21 2021 .UPDATE...Removed Fire Weather Zone 150 from the Thursday Fire Weather Watch, otherwise no other changes. .SYNOPSIS...A storm system will produce widespread gusty winds today and to a lesser extent Thursday along with gradually cooling temperatures into Friday. There is also a slight chance of showers over the White Mountains Friday. After a rapid warmup this weekend, another storm system may impact the area early next week. && .DISCUSSION...It gonna be breezy and given the situation it will begin to ramp up fairly early with gusty winds developing over central/western Pima county as early as 9 am. Winds will then surface steadily eastward through the late morning hours. Primary concern, other than roving garbage cans, is the critical fire weather conditions that will develop and an area wide Red Flag Warning is in effect as a result. Another concern with winds this strong will be areas of blowing dust out across the open desert and downwind from the Willcox Playa. With the wind direction predominately southwest, I-10 northwest of Tucson and east of Willcox may be impacted at times this afternoon with reduced visibility. Winds ease this evening except for the exposed mountain ridges where gusty winds will continue through the night. On Thursday the core of the midlevel winds will have shifted eastward with the strongest winds occurring southeast of Tucson. Some areas from the Huachuca Mountains eastward may reach critical fire weather levels once again Thursday afternoon. After coordinating with neighboring offices, we decided to leave the Thursday Fire Weather Watch as is for the moment. By Friday, the axis of the storm should be moving overhead pushing the stronger winds east of the area but also resulting in cooler temperatures and a slight chance of showers over the White Mountains. Temperatures will rebound quickly this weekend as an upper level ridge builds over the area behind the departing storm. Sunday should be the warmest day through next Tuesday with highs in the lower to mid 90s in the valleys from Tucson north and west. Guidance continues to strongly suggest some sort of trough affecting the area early next week although there is a wide variation in the solutions primarily related to timing. Could be another period of strong winds along with a slight chance for showers which would be a welcome change if it were to occur. && .AVIATION...Valid through 22/12Z. SCT-BKN cirrus clouds today then clearing this evening. SFC wind SWLY/WLY at 8-12 kts increasing rapidly aft 21/14Z, with SWLY SFC wind at 20-30 kts and gusts to 30-40 kts between 21/18Z and 22/02Z. Aft 22/02Z SFC wind becoming S-SWly 8-13 kts through the remainder of the night. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A Red Flag Warning is in effect for all of southeast Arizona today from 11 am to 8 pm MST. Expect strong and gusty southwest winds of 20-30 mph and gusts to 45 mph with very low humidity levels. Critical fire weather conditions are possible again over portions of southeast Arizona Thursday afternoon and evening, roughly southeast of a line from Nogales to Vail to Clifton. A Fire Weather Watch remains in effect for the above areas on Thursday afternoon and early evening, with southwest winds of 15-25 mph and gusts to 35 mph in the Fire Weather Watch area Thursday. Otherwise, near normal temperatures are expected through Friday, with above normal daytime temperatures this weekend. There is a chance for another storm system early next week, with the potential for strong winds and a small possibility of a few showers across northern areas with cooler temperatures. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 8 PM MST this evening for AZZ150>154. Fire Weather Watch from Thursday afternoon through Thursday evening for AZZ151>154. && Public...Cerniglia Aviation...Cerniglia Fire Weather....Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:37 PM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 29 hr |
Nearby
Blowing Dust Advisories in Arizona, 2021Every blowing dust advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.